zbMATH — the first resource for mathematics

On consecutive values of random completely multiplicative functions. (English) Zbl 07206398
One can begin with author’s abstract:
“In this article, we study the behavior of consecutive values of random completely multiplicative functions \((X_n)_{n\ge 1}\) whose values are i.i.d. at primes. We prove that for \(X_2\) uniform on the unit circle, or uniform on the set of roots of unity of a given order, and for fixed \(k \ge 1\), \(X_{n+1}, \dots , X_{n+k}\) are independent if \(n\) is large enough. Moreover, with the same assumption, we prove the almost sure convergence of the empirical measure \(N^{-1}\sum^{N} _{n=1}{\delta_{(X_{n+1}, \dots , X_{n+k})}}\) when \(N\) goes to infinity, with an estimate of the rate of convergence. At the end of the paper, we also show that for any probability distribution on the unit circle followed by \(X_2\), the empirical measure converges almost surely when \(k = 1\).”
In a survey of this paper, the special attention is given to one discussion showing “that it is often much less difficult to prove accurate results for random multiplicative function than for the arithmetic functions which are usually considered”. Also, it is noted that in some informal sense, the arithmetic difficulties are diluted into the randomization, which is much simpler to deal with.
The motivation of the present investigation, used techniques, and obtained results are explained.
The present research consists of the following sections:
– Independence in the uniform case. Here \((X_p)_{p\in \mathcal P}\) are i.i.d. uniform random variables on the unit circle.
– Independence in the case of roots of unity. In this section, \((X_p)_{p\ge 1}\) are i.i.d., uniform on the set of \(q\)-th roots of unity, \(q \ge 1\) being a fixed integer.
– Convergence of the empirical measure in the uniform case. In this section, \((X_p)_{p\in \mathcal P}\) are uniform on the unit circle, and \(k \ge 1\) is a fixed integer.
– Moments of order different from two.
– Convergence of the empirical measure in the case of roots of unity. Here \((X_p)_{p\in \mathcal P}\) are i.i.d. uniform on the set \(\mathbb U_q\) of \(q\)-th roots of unity, \(q \ge 1\) being fixed.
– More general distributions on the unit circle. In this section, \((X_p)_{p\in \mathcal P}\) are i.i.d., with any distribution on the unit circle.
11K65 Arithmetic functions in probabilistic number theory
11N37 Asymptotic results on arithmetic functions
60F05 Central limit and other weak theorems
60F15 Strong limit theorems
Full Text: DOI Euclid
[1] A. Baker: Bounds for solutions of hyperelliptic equations, Proc. Cambridge Phil. Soc. 65 (1969), 439-444. · Zbl 0174.33803
[2] H. Bohr, B. Jessen: Über die Wertverteilung der Riemannschen Zetafunktion, Erste Mitteilung, Acta Math. 54 (1930), 1-35, Zweite Mitteilung, Acta Math. 58 (1932), 1-55. · JFM 56.0287.01
[3] S. Chowla: The Riemann hypothesis and Hilbert’s tenth problem, Gordon and Breach, New York, 1965. · Zbl 0136.32702
[4] A. Dubickas: A note on the multiplicative dependence of consecutive integers, Scient. works of Lith. Math. Soc.: suppl. to “Liet. Matem. Rink.”, Technika, Vilnius (1998), 21-23.
[5] A. Granville, K. Soundararajan: Decay of Mean Values of Multiplicative Functions, Canad. J. Math. 55 (2003), 1191-1230. · Zbl 1047.11093
[6] L. Hajdu, A. Pintér: Square product of three integers in short intervals, Math. of Computation 68 (1999), 1299-1301. · Zbl 0923.11058
[7] G. Halász: Über die Mittelwerte multiplikativer zahlentheoretischer Funktionen, Acta Math. Acad. Sci. Hung. 19 (1968), 365-403. · Zbl 0165.05804
[8] G. Halász: On the distribution of additive and the mean values of multiplicative arithmetic functions, Studia Sci. Math. Hung. 6 (1971), 211-233. · Zbl 0226.10046
[9] G. Halász: On random multiplicative functions. In Hubert Delange Colloquium (Orsay, 1982), Publications Mathématiques d’Orsay 83, 74-96. Univ. Paris XI, Orsay, 1983.
[10] A. Harper: Moments of random multiplicative functions, I: Low moments, better than squareroot cancellation, and critical multiplicative chaos, Forum of Mathematics, Pi 8 (2020). · Zbl 07154393
[11] A. Harper: Moments of random multiplicative functions, II: High moments, Algebra Number Theory 13, no. 10 (2019), 2277-2321. · Zbl 07154430
[12] A. Harper, A. Nikeghbali, M. Radziwiłł: A note on Helson’s conjecture on moments of random multiplicative functions, preprint. To appear in “Analytic Number Theory” in honor of Helmut Maier’s 60th birthday.
[13] W. Heap, S. Lindqvist: Moments of random multiplicative functions and truncated characteristic polynomials, preprint (2015). arXiv:1505.03378 · Zbl 1418.11139
[14] H. Helson: Hankel Forms, Studia Math. 198 (2010), 79-84. · Zbl 1229.47042
[15] A. Hildebrand: On consecutive values of the Liouville function, Enseign. Math. (2) 32 (1986), 219-226. · Zbl 0615.10054
[16] F. Jarvis: Algebraic Number Theory. Springer, 2014. · Zbl 1303.11001
[17] Y.-K. Lau, G. Tenenbaum, J. Wu: On mean values of random multiplicative functions, Proceedings of the Amer. Math. Soc. 141, no. 2 (2013), 409-420. · Zbl 1294.11167
[18] P. Massart: Concentration Inequalities and Model Selection. Ecole d’Eté de Probabilités de Saint-Flour XXXIII. Springer, 2003. · Zbl 1170.60006
[19] K. Matomäki, M. Radziwill, T. Tao, Sign patterns of the Liouville and Möbius functions, preprint (2015). arXiv:1509.01545 · Zbl 1394.11066
[20] H.-L. Montgomery: A note on the mean values of multiplicative functions, Inst. Mittag-Leffer, Report 17 (1978).
[21] K. Rosen: Elementary number theory and its applications. Addison-Wesley Pub. Co., 1984. · Zbl 0546.10001
[22] J. B. Rosser, L. Schoenfeld: Approximate formulas for some functions of prime numbers, Illinois J. Math 6 (1962), 64-94. · Zbl 0122.05001
[23] T.-N. Shorey: On linear forms in the logarithms of algebraic numbers, Acta Arith. 30 (1976-77), 27-42. · Zbl 0289.10023
[24] T. Tao, J. Teräväinen: The structure of logarithmically averaged correlations of multiplicative functions, with applications to the Chowla and Elliott conjectures, Duke Math. Journal 168, no. 11 (2019), 1977-2027. · Zbl 1436.11115
[25] T. Tao, J. Teräväinen: Odd order cases of the logarithmically averaged Chowla conjecture, Journal de Théorie des Nombres de Bordeaux 30 (2017), 997-1015. · Zbl 1441.11255
[26] T. Tao, J. Teräväinen: The structure of correlations of multiplicative functions at almost all scales, with applications to the Chowla and Elliott conjectures, Algebra and Number Theory 13 (2019), 2103-2150. · Zbl 07141311
[27] J. Turk: Multiplicative properties of integers in short intervals, Indag. Math. (Proceedings) 83 (1980), 429-436. · Zbl 0446.10034
[28] G. Tenenbaum, Introduction to analytic and probabilistic number theory. Cambridge University Press, 1995. · Zbl 0880.11001
[29] A. Wintner, Random factorizations and Riemann hypothesis, Duke Mathematical Journal 11 (1944), 267-275. · Zbl 0060.10510
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.